Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 123, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2002, 6:11 PM EDT for Morrow County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2002, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 19, 2002, 7:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 126 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:20 PM EDT | Thunderstorm Wind | Iberia, OH | Thunderstorm winds downed two large tree limbs north of Iberia. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WUUS51 KCLE 192211 SVRCLE OHC117-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 612 PM EDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORROW COUNTY IN OHIO... * UNTIL 715 PM EDT * AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF MOUNT GILEAD...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CARDINGTON CHESTERVILLE MOUNT GILEAD SPARTA REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:50 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 19, 1:50 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 150 PM EDT FRI JUL 19 2002 ATTM...THE CDFNT IS STRETCHING ALONG THE LAKE ERIE COAST AND DRIFTING SLOWLY SOUTH. TRW DEVELOPING IN ADVANCE OF THE FRONT OVER MUCH OF THE CWA. TRW/RW WILL REMAIN THIS EVENING OVER THE SOUTHERN AND CENTRAL PART OF THE CWA. THE FNT AND PCPN WILL LIKELY BE SOUTH OF THE AREA BY 00Z. I WILL ADD A LEFT OVER WEATHER GROUP FOR THE SOUTH THIS EVENING...OTHERWISE PARTLY CLOUDY TO MOSTLY CLEAR. DRY WITH A BRIEF COOL DOWN ON SATURDAY AS SHALLOW COOL AIR MOVES OVER THE AREA. THE RIDGE WILL QUICKLY BUILD OVER THE AREA BY SUNDAY WITH TEMPS BACK NEAR 90. IN THE EXTENDED FEW CHANGES. CHC RW ON MONDAY. I KEPT AN EARLY CHC ON TUESDAY FOR THE EASTERN AREAS. PCPN HAD BEEN REMOVED FROM THURSDAY AND MOVED BACK TO FRIDAY AS THE APPROACHING FRONT SLOWS. TEMPS NEAR GUIDANCE VALUES WITH ONLY MINOR ADJUSTMENTS .CLE... OH...NONE. PA...NONE. GARNET
In the hours before
Local storm report, Jul 19, 4:41 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
441 PM EDT FRI JUL 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM 3 NNE FOSTORIA OH .75 INCH HAIL
07/19/02 SENECA
1257 PM LLER OH WIND DAMAGE
07/19/02 SENECA SEVERAL LARGE LIMBS DOWN.
0200 PM SPRING MILL OH WIND DAMAGE
07/19/02 RICHLAND SEVERAL TREES AND POWER
LINES DOWN.
0144 PM ONTARIO OH WIND DAMAGE
07/19/02 RICHLAND A COUPLE OF TREES AND
LARGE LIMBS KNOCKED DOWN
POWER LINES.
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:44 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 46 min |
| Jul 19, 12:49 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 56 min |
| Jul 19, 1:17 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 28 min |
| Jul 19, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 59 min |
| Jul 19, 2:02 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 58 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 45 min |
| Jul 19, 6:33 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.